Dec 4, 2012
I would like to commend your site and your efforts, as I am sure that your answers already helped many people. I was tested positive in August 2012, which was a big shock for me. Since then I'm on Truvada and Stocrin. My RNA fell from 1010 to UD in 3 weeks. My CD4 cells are 304 (28%). Like many others I have some issues with Stocrin. I noticed anxiety attacks that are becoming stronger every day. I was at my doctor who prescribed me Lexaurin (bromazepam) and Cipralex (Escitalopram), and refers me to a psychologist. My HIV doctor however advised me not to start Cipralex, because he wants me to replace Stocrin.
Do you suggest I should stay on Stocrin and Truvada and start taking antidepressants?
How long does it take to stop anxiety after stopping Stocrin?
Which combination of HAART do you suggest that will not have anxiety as a side effects (my doctor suggested Eviplera, but I read that this also causes axiety), (my bilirubin values are a little bit higher than are supposed to be)?
I look forward to your responses.
Response from Dr. Young
If you and your doctor agree that the efavirenz (Stocrin) could be contributing significantly to your anxiety, then it makes sense to consider switching off efavirenz to rilpivirine (in Epivlera/Complera) before starting medications to treat mood. (ie., why treat a side effect with another medication when switching might eliminate the problem altogether)
Mood symptoms with rilpivirine have been reported, but are far less common and less severe than those that I've seen with efavirenz.
Last, thanks for your kind words. I've been writing here at TheBody.com for over a decade; it's always fulfilling to know that the work helps people.
Hope that helps. Let us know how things turn out for you. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Headache After Oral Sex With No Protection Does It Mean I Have HIV
- Itchy Scrotum After Licking Penis Sign Of HIV AIDS
- Tingling In Fingers After Touching Vaginal Secretions Worried I Have HIV
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
- White Bumps On Penis After Performing Oral Sex Worried I Have HIV
- Can Chlorine Cause A Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.